MAUDE Adverse Event Report: MEDELA LLC PUMP IN STYLE HANDS-FREE RETAIL EN ES; PUMP, BREAST, POWERED

MEDELA LLC PUMP IN STYLE HANDS-FREE RETAIL EN ES; PUMP, BREAST, POWERED
Model Number 101045436
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 05/31/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer has been requested to contact customer service so that her issue can appropriately be addressed.As of the date of this report, the customer has not done so.In follow up with a complaint handler on 06/15/2024, the customer indicated that she developed mastitis on (b)(6) 2024 and was prescribed an antibiotic, which she just finished.She stated she is currently using her other brand pump and her mastitis is cleared.She said she will be trying to call customer service this week to come to a resolution with her medela pump.Based on the results of our internal investigation (reference number (b)(4)), it cannot be definitively concluded that the pump caused or contributed to the customer¿s mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as 33%.In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.The complaint rate of mastitis across all reported failures, across all medela breast pumps, is (b)(4) for the period of january 2013 to august 2017.Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history of mastitis.Riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.However, in this case, the mother¿s mastitis required prompt medical attention for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.
 
Event or Problem Description
On 05/31/2024, the customer emailed medela llc that her pump in style maxflow handsfree pump was not expressing her breast milk as efficiently as her other pump.The customer stated she ordered a whole new set of pumping parts and made sure they were attached properly but was still having low breast milk expression.The customer also alleged she developed mastitis.

Brand Name
PUMP IN STYLE HANDS-FREE RETAIL EN ES
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
Manufacturer (Section G)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
Manufacturer Contact
tom cuzman
1101 corporate drive
mchenry, IL 60050
8004358316
MDR Report Key19546889
Report Number1419937-2024-00012
Device Sequence Number6730816
Product Code HGX
UDI-Device Identifier00020451454368
UDI-Public020451454368
Combination Product (Y/N)N
PMA/510(K) Number
K200508
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number101045436
Device Catalogue Number101045436
Device Lot Number0000640545
Was Device Available for Evaluation? No
Distributor Facility Aware Date05/31/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/31/2024
Initial Report FDA Received Date06/17/2024
Date Device Manufactured12/02/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale